MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. SINGLE LUMEN EMBOLECTOMY CATHETER
Catalog Number 1601-48
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not received the device for evaluation since the device has been discarded by the user.Hence, we could not conclusively determine the root cause of the failure.Based on our evaluation conducted for similar complaints, it is possible that during manufacturing, a section of this catheter lumen at its distal end was cut during trimming by the manufacturing operator after tip forming (welding) process.We have already made our manufacturing team aware of this issue.We have not received any new complaints related to those catheters that were manufactured after the awareness training.The current rate of occurrence for this issue for last 3 years is 0.001% which is within our expected rate of occurrence.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.There was no injury to the patient as the result of this issue.Please note that we have also reported another incident ( mfg report# 1220948-2019-00160) related to another lemaitre single lumen embolectomy catheter that was also reported to us by the same surgeon related to this same issue.
 
Event or Problem Description
During an embolectomy procedure, surgeon inflated a 4f lemaitre embolectomy catheter and inserted into the artery of the lower limb.Surgeon was able to partially remove the clot from the artery.However, he observed a section of the balloon beyond the distal ligature remained inflated despite the remaining section of the balloon had deflated properly.This is report 2 of 2 of this series.

Brand Name
SINGLE LUMEN EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
MDR Report Key9413607
Report Number1220948-2019-00161
Device Sequence Number13584186
Product Code DXE
UDI-Device Identifier00840663100491
UDI-Public00840663100491
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
K051067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Catalogue Number1601-48
Device Lot NumberSLC4254
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1